Alert archive / Massachusetts / Wind Chill Advisories in 2018
Wind Chill Advisory 4, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this wind chill advisory at Nov 21, 2018, 3:54 AM EST for Franklin County, Hampden County, Hampshire County, Massachusetts. It took effect at Nov 22, 2018, 4:00 AM EST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Nov 21, 2018, 3:54 AM EST (08:54 UTC)
- In effect from
- Nov 22, 2018, 4:00 AM EST
- Expired
- Nov 22, 2018, 10:00 AM EST
- In force
- 6 hr
- Issued by
- NWS Boston/Norton, MA
Counties Franklin County, MA, Hampden County, MA, Hampshire County, MA
The radar
The Albany radar (KENX), 121 km from the middle of the area, began a volume at 08:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 8.9 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 785 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
604 WWUS41 KBOX 210854 WSWBOX URGENT - WINTER WEATHER MESSAGE National Weather Service Boston/Norton MA 354 AM EST Wed Nov 21 2018 MAZ002-008-009-211700- /O.NEW.KBOX.WC.Y.0004.181122T0900Z-181122T1500Z/ Western Franklin MA-Western Hampshire MA-Western Hampden MA- Including the cities of Charlemont, Chesterfield, and Blandford 354 AM EST Wed Nov 21 2018 ...WIND CHILL ADVISORY IN EFFECT FROM 4 AM TO 10 AM EST THURSDAY... * WHAT...Very cold wind chills expected. Wind chills as low as 15 below zero expected. * WHERE...Western Franklin MA, Western Hampshire MA and Western Hampden MA Counties. * WHEN...From 4 AM to 10 AM EST Thursday. * ADDITIONAL DETAILS...The bitterly cold wind chills may result in frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frostbite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. && $$ Frank
4 follow-up statements
646 WWUS41 KBOX 211513 WSWBOX URGENT - WINTER WEATHER MESSAGE National Weather Service Boston/Norton MA 1013 AM EST Wed Nov 21 2018 MAZ002-008-009-212315- /O.CON.KBOX.WC.Y.0004.181122T0900Z-181122T1500Z/ Western Franklin MA-Western Hampshire MA-Western Hampden MA- Including the cities of Charlemont, Chesterfield, and Blandford 1013 AM EST Wed Nov 21 2018 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 4 AM TO 10 AM EST THURSDAY... * WHAT...Very cold wind chills expected. Wind chills as low as 15 below zero expected. * WHERE...Western Franklin MA, Western Hampshire MA and Western Hampden MA Counties. * WHEN...From 4 AM to 10 AM EST Thursday. * ADDITIONAL DETAILS...The bitterly cold wind chills may result in frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frostbite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. && $$
156 WWUS41 KBOX 212038 WSWBOX URGENT - WINTER WEATHER MESSAGE National Weather Service Boston/Norton MA 338 PM EST Wed Nov 21 2018 MAZ002-008-009-220445- /O.CON.KBOX.WC.Y.0004.181122T0900Z-181122T1500Z/ Western Franklin MA-Western Hampshire MA-Western Hampden MA- Including the cities of Charlemont, Chesterfield, and Blandford 338 PM EST Wed Nov 21 2018 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 4 AM TO 10 AM EST THURSDAY... * WHAT...Very cold wind chills expected. Wind chills as low as 15 below zero expected. * WHERE...Western Franklin MA, Western Hampshire MA and Western Hampden MA Counties. * WHEN...From 4 AM to 10 AM EST Thursday. * ADDITIONAL DETAILS...The bitterly cold wind chills may result in frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frostbite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. && $$
157 WWUS41 KBOX 220824 WSWBOX URGENT - WINTER WEATHER MESSAGE National Weather Service Boston/Norton MA 324 AM EST Thu Nov 22 2018 MAZ002-008-009-221500- /O.CON.KBOX.WC.Y.0004.181122T0900Z-181122T1500Z/ Western Franklin MA-Western Hampshire MA-Western Hampden MA- Including the cities of Charlemont, Chesterfield, and Blandford 324 AM EST Thu Nov 22 2018 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... * WHAT...Very cold wind chills expected. Wind chills as low as 15 below zero expected. * WHERE...Western Franklin MA, Western Hampshire MA and Western Hampden MA Counties. * WHEN...From 4 AM to 10 AM EST Thursday. * ADDITIONAL DETAILS...The bitterly cold wind chills may result in frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frostbite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. && $$
197 WWUS41 KBOX 221514 WSWBOX URGENT - WINTER WEATHER MESSAGE National Weather Service Boston/Norton MA 1014 AM EST Thu Nov 22 2018 MAZ002-008-009-221615- /O.EXP.KBOX.WC.Y.0004.000000T0000Z-181122T1500Z/ Western Franklin MA-Western Hampshire MA-Western Hampden MA- Including the cities of Charlemont, Chesterfield, and Blandford 1014 AM EST Thu Nov 22 2018 ...WIND CHILL ADVISORY HAS EXPIRED... Although the Wind Chill Advisory has expired, unseasonable cold and blustery conditions will continue thru this afternoon for the east slopes of the Berkshires. High temperatures in the mid teens are forecast. Blustery northwest winds will keep wind chills down to the single digits above and below zero. $$ NMB
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this wind chill advisory went out at Nov 21, 3:50 AM EST, 4 minutes earlier.
Area forecast discussion, Nov 21, 3:50 AM EST, 4 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
350 AM EST Wed Nov 21 2018
.SYNOPSIS...
An arctic cold front may bring a few snow showers/squalls late this
afternoon into this evening, followed by record cold and bitter cold
wind chills tonight into Thanksgiving. High pressure moving off the
coast will allow temperatures to moderate some on Friday and
particularly on Saturday. Dry weather should prevail most of the day
Saturday but a fast moving low pressure system will bring a period
of rain Saturday night with a low risk it may begin as some ice
across portions of the interior. The rain may linger into the first
part of Sunday before coming to an end. A potentially stronger low
pressure system may bring more unsettled weather by Monday and/or
Tuesday.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
On the heels of the low pressure system that brought us
yesterday's rain and snow exiting to the northeast, we're ever
so briefly under the influence of some high pressure ridging
extending from the surface high over the southeast U.S.
Satellite imagery this morning shows mostly clear skies, though
upstream we see clouds associated with mid and upper level
moisture that will bring increasing cloud cover from the
northwest today. Freezing temperatures that brought a black ice
risk overnight will warm above freezing by early to mid morning
for most locations, topping out in the low 40s (30s in higher
elevations). This comes ahead of our next strong frontal system,
an arctic cold front associated with the low pressure system
currently north of the Great Lakes. As this relatively weak low
tracks east along the U.S/Canada border it will cross northern
New England this afternoon/evening, dragging with it our arctic
front. We'll see gusty winds increasing through the day as the
pressure gradient tightens and a robust LLJ moves over. With
good mixing behind the front one hazard will be brief stronger
winds in the wake of the front up to 35-45 mph. Current timing
of the front would be from west to east between about 2 PM and 7
PM. We'll see a chance for scattered snow showers along and
ahead of the front, but the main threat from this front will be
potential for some localized but strong snow squalls. Model
soundings show marginally good low level lapse rates and plenty
of moisture in the lowest levels of the atmosphere, though the
best forcing and steepest lapse rates of 7-8 C/km remain over
northern New England. Thus, the best chance for strong snow
squalls lies to our north, but will still be possible for us,
especially over northwest MA, the closest proximity to the more
favorable environment. These squalls would have the potential to
drop quick bursts of heavy snow along with gusty winds,
dropping visibilities on area highways during one of the busiest
travel days of the year. Motorists are encouraged to avoid
driving through these if encountered.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY NIGHT/...
Behind the front temperatures plummet under northwest wind,
as a strong surface high pressure over the Great Lakes region
moves toward SNE. It will be an very anomalous air mass with
H85 temps around -20C. This translates to low temperatures at
the surface in single digits for central and western MA with
teens elsewhere. Additionally, gusty winds will mean even colder
wind chill values in the single digits and even below zero. For
this reason a Wind Chill Advisory has been issued for the east
slopes of the Berkshires Thursday morning where wind chill
values will drop to -15 F. Most of the region will be dry, with
one possible exception being the outer Cape where we may see
some ocean effect snow showers. The combination of arctic air
temps and relatively warm SSTs in late Nov will generate
impressive instability. Much of the snow would likely form
offshore, but there is a chance for some showers over land given
the favorable NW wind trajectory and temperature profile.
Thursday will be a very cold and blustery Thanksgiving
indicated by a striking pressure rise/fall couplet and strong
LLJ. Given the good CAA we'll be well mixed and model soundings
show that LLJ being mixed down to the surface keeping winds gusty
all day. Meanwhile high temperatures won't make it out of the
teens and 20s. Potential for ocean affect snow continues on
Thursday, especially for areas east of HYA late in the
day/overnight as winds become more northerly.
&&
.LONG TERM /FRIDAY THROUGH TUESDAY/...
Highlights...
* Record low temperatures possible Thanksgiving night/early Fri am
* Ocean effect snow showers/flurries may clip outer-Cape into Fri am
* Dry Fri into part of Sat with moderating temperatures
* Period of rain Sat night perhaps lingering into part of Sun with a
low risk it may begin as a period of ice across the interior
* Another round of unsettled weather likely Mon and/or Tue with odds
favoring ptype mainly rain but that is not set in stone
Details...
Thanksgiving night...
Arctic high pressure will build into the region from the west. This
will allow winds to gradually diminish and with highly anomalous
cold airmass in place...an incredibly cold night is in store for the
region for this time of year. Given the diminishing winds/mainly
clear skies this will be the night for the radiator sites to be much
colder than some of the urban centers. Expect most of the outlying
locations to see low temperatures bottom out in the single
digits...with perhaps even some below zero readings in the normally
coldest spots of western MA. The urban heat islands of downtown
Boston/Providence will see overnight low temps in the lower to
middle teens. Record low temperatures may be set at some of our
sites.
Dry weather and mainly clear skies are anticipated for Thanksgiving
night. The exception will mainly be the outer-half of Cape
Cod...where the highly anomalous airmass will result in an extreme
850 to SST differential of 30C. Northwest wind trajectories and dry
low level air will limit potential...but given the extreme nature
of the airmass and over 1000 J/KG of ocean induced Cape will
probably see some ocean effect snow showers/flurries. A coating to
1 inch of snow is certainly possible across portions of the outer-
Cape with even the low risk of localized 2 inch amounts.
Friday into Saturday afternoon...
High pressure will move east of the region along with some upper
level ridging moving in from the west. The result will be in dry
weather continuing but moderating temperatures Fri and especially
by Saturday afternoon.
High temperatures on Friday should recover into the upper 20s to the
lower 30s...which is still well below normal for this time of year.
However...a big improvement from Thanksgiving Day and much less
wind. While clouds will be on the increase during the day Saturday
ahead of a wave of low pressure...dry weather should prevail most of
the day. Milder air should continue to work into the region ahead
of a shortwave trough...allowing many locations to see highs recover
well into the 40s.
Saturday night into Sunday...
A fast moving wave of low pressure should bring a period of mainly
rain to southern New England Saturday night...perhaps lingering into
the first part of Sunday. However...the system looks fairly
progressive so dry weather may dominate by Sunday afternoon/night.
Ptype should mainly be rain given lack of Canadian high pressure and
current thermal profiles. Still we will need to watch for at least
the low risk for a period of ice across the interior at the
onset...dependent on how cold the boundary layer is at that start.
Monday and Tuesday...
Appears another low pressure system...perhaps an intensifying storm
will impact the region sometime Mon into Tue. Appears a fairly
stout -NAO will be in place...but the antecedent airmass will not be
that cold. Therefore...odds favor this being mainly a rain event.
However...if we can get rapid intensification off the coast can not
rule out some wintry weather getting involved. Too early to say
much more other than it looks unsettled.
&&
.AVIATION /09Z WEDNESDAY THROUGH SUNDAY/...
Forecaster Confidence Levels...
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
Short Term /through Thursday Night/...High Confidence.
Early morning... VFR with clear skies at all TAF sites. Winds
WSW less than 10 kts. Given remaining moisture from rain on
Tuesday and below freezing temperatures, there is a risk for
patchy ice on untreated runways.
Today... VFR with increasing BKN cigs developing in the
afternoon. There is potential for an isolated brief snow shower
to bring conditions down to MVFR, mainly in NW MA after 20Z. W/SW
wind gusts to 25 kt developing in the afternoon. Brief 35-40 kt
gusts possible late day in the interior behind arctic front.
Wednesday night...
Mainly VFR, but areas of MVFR cigs developing over the outer
Cape late along with risk of snow showers. NW gusts to 25-35 kt
at times.
KBOS Terminal... High confidence in trends.
KBDL Terminal... High confidence in trends.
Outlook /Friday through Sunday/...
Friday through Friday Night: VFR. Breezy.
Saturday: Mainly VFR, with local MVFR possible. Breezy. Slight
chance FZRA.
Saturday Night: Mainly MVFR, with areas VFR possible. Breezy.
RA, chance FZRA.
Sunday: Mainly MVFR, with areas VFR possible. Breezy. Chance
RA.
&&
.MARINE...
Forecaster Confidence Levels...
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
Short Term /through Thursday Night/...High confidence.
Winds will temporarily diminish this morning while shifting to
W/SW, but will increase this afternoon and especially tonight
while shifting back to W then NW behind arctic front. Gusts to
35-40 kt likely, peaking tonight. Gale warnings have been
issued. Vsbys may be reduced in snow showers late Wed night
across waters east and NE of Cape Cod.
Outlook /Friday through Sunday/...
Friday: Winds less than 25 kt. Seas locally approaching 5 ft.
Friday Night through Saturday: Low risk for Small Craft
Advisory winds with gusts up to 25 kt.
Saturday Night: Moderate risk for Small Craft Advisory winds
with gusts up to 30 kt. Local rough seas. Rain.
Sunday: Low risk for Small Craft Advisory winds with gusts up
to 30 kt. Areas of rough seas. Chance of rain.
&&
.CLIMATE...
An early season shot of arctic air will likely result in some records
being broken Thanksgiving into early Friday morning.
November 22nd
Location / Record Low / Record Minimum High
Boston..........9 (1879) / 24 (1880)
Hartford.......14 (1969) / 27 (1978)
Providence.....16 (1987) / 30 (2008)
Worcester......11 (1987) / 24 (2008)
Thanksgiving
Location / Record Low / Record Minimum High
Boston.........11 (Nov 27, 1873) / 24 (Nov 28, 1901)
Hartford.......12 (Nov 28, 2002) / 27 (Nov 23, 1989)
Providence.....14 (Nov 23, 1972) / 30 (Nov 28, 1996)
Worcester.......9 (Nov 23, 1989) / 22 (Nov 23, 1989)
November 23rd
Location / Record Low
Boston.........11 (1880)
Hartford.......12 (1972)
Providence.....14 (1972)
Worcester.......9 (1989)
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...Wind Chill Advisory from 4 AM to 10 AM EST Thursday for MAZ002-
008-009.
RI...None.
MARINE...Gale Warning from 3 PM this afternoon to 7 PM EST Thursday
for ANZ231>234-251.
Gale Warning from 6 PM to 9 PM EST this evening for ANZ230.
Small Craft Advisory from noon today to 7 PM EST this evening
for ANZ236.
Gale Warning from 1 PM this afternoon to 7 PM EST Thursday for
ANZ235-237-250-254>256.
&&
SYNOPSIS...BW/Frank
NEAR TERM...BW
SHORT TERM...BW
LONG TERM...Frank
AVIATION...BW/Frank
MARINE...BW/Frank
CLIMATE...StaffHazardous weather outlook, Nov 21, 3:40 AM EST, 14 minutes before
Hazardous Weather Outlook National Weather Service Boston/Norton MA 340 AM EST Wed Nov 21 2018 CTZ002>004-MAZ003>007-010>024-026-RIZ001>008-220845- Hartford CT-Tolland CT-Windham CT-Eastern Franklin MA- Northern Worcester MA-Central Middlesex MA-Western Essex MA- Eastern Essex MA-Eastern Hampshire MA-Eastern Hampden MA- Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA- Suffolk MA-Eastern Norfolk MA-Northern Bristol MA- Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA- Southern Plymouth MA-Barnstable MA-Dukes MA-Nantucket MA- Northern Middlesex MA-Northwest Providence RI- Southeast Providence RI-Western Kent RI-Eastern Kent RI-Bristol RI- Washington RI-Newport RI-Block Island RI- 340 AM EST Wed Nov 21 2018 This Hazardous Weather Outlook is for northern Connecticut, central Massachusetts, eastern Massachusetts, northeastern Massachusetts, southeastern Massachusetts, western Massachusetts, and Rhode Island. .DAY ONE...Today and tonight. A few snow squalls are possible between 3 and 8 pm this evening. While any snow squalls will likely be very localized...the potential exists for brief heavy snow, whiteout conditions, strong winds and slippery roadways with any snow squall. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MAZ002-008-009-220845- Western Franklin MA-Western Hampshire MA-Western Hampden MA- 340 AM EST Wed Nov 21 2018 ...WIND CHILL ADVISORY IN EFFECT FROM 4 AM TO 10 AM EST THURSDAY... This Hazardous Weather Outlook is for western Massachusetts. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Chill Advisory. A few snow squalls are possible between 3 and 8 pm this evening. While any snow squalls will likely be very localized...the potential exists for brief heavy snow, whiteout conditions, strong winds and slippery roadways with any snow squall. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Chill Advisory. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ235-237-250-254>256-220845- Rhode Island Sound-Block Island Sound- Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 340 AM EST Wed Nov 21 2018 ...GALE WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EST THURSDAY... This Hazardous Weather Outlook is for Massachusetts coastal waters and Rhode Island coastal waters. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ231>234-251-220845- Cape Cod Bay-Nantucket Sound-Vineyard Sound-Buzzards Bay- Massachusetts Bay and Ipswich Bay- 340 AM EST Wed Nov 21 2018 ...GALE WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 7 PM EST THURSDAY... This Hazardous Weather Outlook is for Massachusetts coastal waters. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ236-220845- Narragansett Bay- 340 AM EST Wed Nov 21 2018 This Hazardous Weather Outlook is for Rhode Island coastal waters. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ230-220845- Boston Harbor- 340 AM EST Wed Nov 21 2018 ...GALE WARNING IN EFFECT FROM 6 PM TO 9 PM EST THIS EVENING... This Hazardous Weather Outlook is for Massachusetts coastal waters. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. Frank For the latest updates, please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/NWSBoston You can follow us on Twitter at @NWSBoston
In the hours before
Special weather statement, Nov 20, 10:36 PM EST, 5 hours 18 minutes before
Special Weather Statement National Weather Service Boston/Norton MA 1036 PM EST Tue Nov 20 2018 CTZ002>004-MAZ002>024-026-RIZ001>008-211000- Hartford CT-Tolland CT-Windham CT-Western Franklin MA- Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA- Western Essex MA-Eastern Essex MA-Western Hampshire MA- Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA- Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA- Suffolk MA-Eastern Norfolk MA-Northern Bristol MA- Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA- Southern Plymouth MA-Barnstable MA-Dukes MA-Nantucket MA- Northern Middlesex MA-Northwest Providence RI- Southeast Providence RI-Western Kent RI-Eastern Kent RI- Bristol RI-Washington RI-Newport RI-Block Island RI- Including the cities of Hartford, Windsor Locks, Union, Vernon, Putnam, Willimantic, Charlemont, Greenfield, Orange, Barre, Fitchburg, Framingham, Lowell, Lawrence, Gloucester, Chesterfield, Blandford, Amherst, Northampton, Springfield, Milford, Worcester, Foxborough, Norwood, Cambridge, Boston, Quincy, Taunton, Brockton, Plymouth, Fall River, New Bedford, Mattapoisett, Chatham, Falmouth, Provincetown, Vineyard Haven, Nantucket, Ayer, Foster, Smithfield, Providence, Coventry, West Greenwich, East Greenwich, Warwick, West Warwick, Bristol, Narragansett, Westerly, Newport, and New Shoreham 1036 PM EST Tue Nov 20 2018 ...PATCHY BLACK ICE POSSIBLE TONIGHT... Lingering moisture on the roads from today's rain and snow will combine with below freezing temperatures to make some untreated roads and walkways icy overnight. Motorists are urged to use caution and allow a bit of extra travel time and space between vehicles when driving this evening and overnight.
Special weather statement, Nov 21, 3:50 AM EST, 4 minutes before
Special Weather Statement National Weather Service Boston/Norton MA 350 AM EST Wed Nov 21 2018 CTZ002>004-MAZ002>024-026-RIZ001>008-211600- Hartford CT-Tolland CT-Windham CT-Western Franklin MA- Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA- Western Essex MA-Eastern Essex MA-Western Hampshire MA- Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA- Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA- Suffolk MA-Eastern Norfolk MA-Northern Bristol MA- Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA- Southern Plymouth MA-Barnstable MA-Dukes MA-Nantucket MA- Northern Middlesex MA-Northwest Providence RI- Southeast Providence RI-Western Kent RI-Eastern Kent RI- Bristol RI-Washington RI-Newport RI-Block Island RI- Including the cities of Hartford, Windsor Locks, Union, Vernon, Putnam, Willimantic, Charlemont, Greenfield, Orange, Barre, Fitchburg, Framingham, Lowell, Lawrence, Gloucester, Chesterfield, Blandford, Amherst, Northampton, Springfield, Milford, Worcester, Foxborough, Norwood, Cambridge, Boston, Quincy, Taunton, Brockton, Plymouth, Fall River, New Bedford, Mattapoisett, Chatham, Falmouth, Provincetown, Vineyard Haven, Nantucket, Ayer, Foster, Smithfield, Providence, Coventry, West Greenwich, East Greenwich, Warwick, West Warwick, Bristol, Narragansett, Westerly, Newport, and New Shoreham 350 AM EST Wed Nov 21 2018 ...A FEW VERY LOCALIZED SNOW SQUALLS ARE POSSIBLE BETWEEN 3 AND 8 PM THIS EVENING... Patches of black ice may continue to result in slippery spots early this morning...so motorists are urged to drive with extra caution. The main concern will turn to the potential for a few snow squalls across southern New England roughly between 3 and 8 pm this evening. The greatest threat will be along the east slopes of the Berkshires...but very localized snow squalls are possible across the entire region. Any snow squall that is able to develop will bring the potential for very brief heavy snow, whiteout conditions, strong winds, and slippery roads. While snow squalls are not expected to be widespread across our region...they have the potential to result in very localized hazardous travel so motorists should be prepared. Frank
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 21, 2:22 PM EST | Special Weather Statement | BOX | Franklin | 53 min |
| Nov 21, 2:43 PM EST | Special Weather Statement | BOX | Hampden, Hampshire | 92 min |
| Nov 21, 3:32 PM EST | Special Weather Statement | BOX | Middlesex, Worcester | 58 min |
| Nov 21, 4:19 PM EST | Special Weather Statement | BOX | Plymouth, Worcester | 56 min |
| Nov 21, 4:26 PM EST | Special Weather Statement | BOX | Essex, Middlesex, Worcester | 64 min |
| Nov 21, 5:19 PM EST | Special Weather Statement | BOX | Bristol, Norfolk, Plymouth | 56 min |
Nearby
Wind Chill Advisories in Massachusetts, 2018Every wind chill advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.